A 42-year-old woman presented to the emergency department with acute-onset dyspnea and severe low back pain. The pain started abruptly while lifting a relatively light object. Within a few minutes, she had acute severe dyspnea and her sputum was blood streaked. Her medical history was remarkable only for pheochromocytoma of the right adrenal gland 5 years ago that was resected. Recent follow-up in the outpatient clinic did not reveal any abnormalities.
1Akashi, YJ, Nakazawa, K, Sakakibara, M, et al (2002) Reversible left ventricular dysfunction “Takotsubo” cardiomyopathy related to catecholamine cardiotoxicity.J Electrocardiol35,351-3562Arora, S, Alfayoumi, F, Srinivasan, V Transient left ventricular apical ballooning after cocaine use: is catecholamine cardiotoxicity the pathologic link?Mayo Clin Proc2006;81,825-8283Brouwers, FM, Lenders, JWM, Eisenhofer, G, et al Pheochromocytoma as an endocrine emergency.Rev Endocr Metab Disord2003;4,121-1284Bybee, KA, Kara, T, Prasad, A, et al Systematic review: transient left ventricular apical ballooning; a syndrome that mimics ST-segment elevation myocardial infarction.Ann Intern Med2004;141,858-8655Kurisu, S, Sato, H, Kawagoe, T, et al Takotsubo-like left ventricular dysfunction with ST-segment elevation: a novel cardiac syndrome mimicking acute myocardial infarction.Am Heart J2002;143,448-4556Lenders, JWM, Eisenhofer, G, Mannelli, M, et al Phaeochromocytoma.Lancet2005;366,665-6757Yamanaka, O, Yasumasa, F, Nakamura, T, et al Myocardial stunning-like phenomenon during a crisis of pheochromocytoma.Jpn Circ J1994;58,737-7428Wittstein, IS, Thiemann, DR, Joao, MD, et al Neurohumoral features of myocardial stunning due to sudden emotional stress.N Engl J Med2005;352,539-548